Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

July 26, 2017Baldwin County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Jul 26, 2017, 8:47 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 8:47 PM CDT (01:47 UTC)
Expired
Jul 26, 2017, 9:30 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WWUS84 KMOB 270147
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
847 PM CDT WED JUL 26 2017
 
ALZ262>266-FLZ201>204-270230-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
847 PM CDT WED JUL 26 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE...BALDWIN...SOUTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES UNTIL 930 PM CDT...

At 847 PM CDT, the strong thunderstorms were located along a line
extending from near Stapleton to 13 miles southwest of Pensacola
Beach, and moving southwest at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Downtown Mobile, Pensacola, Ferry Pass, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Gonzalez, Gulf
Shores, Foley, Pace, Theodore, Gulf Breeze, Orange Beach, Spanish
Fort, Goulding and Robertsdale.

LAT...LON 3022 8792 3033 8800 3033 8798 3034 8801
      3063 8824 3098 8746 3035 8689 3025 8700
      3022 8720
TIME...MOT...LOC 0147Z 050DEG 25KT 3080 8775 3015 8725 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 8:35 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 26, 8:35 PM CDT, 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
835 PM CDT Wed Jul 26 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...MVFR to IFR cigs and visibilities through 28.00z.
Lower cigs and visibilities mainly in and around isolated to
scattered showers and thunderstorms through 28.00z. Winds will be
west to northwest at 5 to 8 knots early this evening becoming
mostly northwest to north around 5 knots or less overnight and
early Thu, then becoming mostly west at 5 to 8 knots Thu
afternoon through early Thu evening. 32/ee

&&

.PREV DISCUSSION... /issued 406 PM CDT Wed Jul 26 2017/

NEAR TERM /Now Through Thursday/...26.12Z upper air analysis shows
a trof of low pressure positioned over the eastern US while a deep
layer ridge extends from New Mexico, eastward into the Mid-South.
Unusual for this time of year, a deep layer north to northeast flow
is in place over the central Gulf coast between these two large
scale pressure systems. A somewhat drier air-mass has settled over
the interior of the region the past 24 hrs where pwat values have
lowered to between 1.6 and 1.8 inches. Closer to the coast, pwat's
were closer to 2 inches. Despite the lower pwat values over the
interior, there is enough moisture for weak impulses aloft slipping
southward to work on, combined with afternoon instability to support
the development of isolated to scattered showers and storms. Some of
the afternoon storms could be effective in producing brief strong
wind gusts in excess of 40 mph and frequent lightning. Given latest
radar trends, will carry over a small chance of showers and storms
into the evening before decreasing. May see late night redevelopment
over the coastal waters as upper level shear zone and weak surface
pressure trof slips slowly southward off the coast. Overnight lows
in the mid 70s interior to mid to upper 70s coast.

A similar synoptic scale setup, as seen today, is expected on
Thursday with a small chance of showers and storms mostly confined
to the eastern zones. Heat indices will also be elevated as well.
Highs in the lower to mid 90s coupled with dewpoints in the mid 70s
result in afternoon heat indices lifting to a range of 103 to 107.
Although a few values near 108 are seen in gridded heat index
forecasts, not expecting enough areal coverage for a heat advisory
at this time. /10

SHORT TERM /Thursday night Through Saturday night/...Mean upper
level ridging will continue to stretch eastward across the Lower
Mississippi Valley and across central and southern portions of MS
and AL Thursday night and Friday. Generally dry conditions are
expected Thursday night into Friday morning as a drier and more
subsident airmass extends across our area underneath this
feature. The exception could be an isolated shower or storm near
the immediate coast, but most of this activity should be confined
offshore. Deep layer moisture will begin to increase across
central and northern portions of MS/AL by Friday afternoon as a
frontal zone slowly pushes southward into this vicinity from the
Mid Mississippi and Tennessee Valley regions. A few model guidance
members take the southern edge of the deeper moisture and
associated potential for isolated to scattered showers and storms
into northern portions of our forecast area by Friday afternoon
and will continue to carry 20-30% POPs over the northern half of
the area, with continued dry conditions closer to the coast. Heat
and humidity will otherwise remain the main story Friday, with
highs once again reaching into the lower to mid 90s inland, and
around 90 to the lower 90s coast. Max heat indices once again
mostly range between 100-105, with isolated locations between
105-108.

An upper level trough will continue to deepen over the Eastern
Seaboard through late Saturday, with the associated trough axis
extending southwestward into the northeastern Gulf of Mexico. The
associated frontal boundary will push southward through our area
Friday night into Saturday, with an increasing chance of showers
and thunderstorms spreading southward over the area through this
time frame. We will have likely POPs by Saturday over most of the
area away from the immediate coast. Will have to monitor for
locally heavy rainfall. Better coverage of showers/storms will
gradually push southward near the coast and offshore waters
Saturday night. Highs Saturday trend a little cooler into the
upper 80s to lower 90s with the front and good chance of rain.
Lows range in the 70s Friday night, and may trend a little cooler
into by Saturday night. /21

LONG TERM /Sunday Through Wednesday/...A drier northwest flow
aloft spreads into the area Sunday and Monday on the back side of
the persistent upper level trough over the Eastern Seaboard and in
the wake of the frontal passage. A lingering chance of showers and
storms may continue over southern areas early Sunday, with drier
conditions possibly Sunday afternoon. Isolated to scattered
coverage of convection may hold over southern and eastern areas
Monday and Tuesday, before a little better chance of showers and
storms returns areawide by Wednesday with perturbations within a
more zonal mid level flow. Temperatures remain close to seasonal
levels through the extended period. /21

MARINE...Surface high pressure holds over the Gulf thru the
remainder of the week with a weak surface pressure trof positioned
over the southeast. Little change in seas thru Friday. The Gulf high
breaks down this weekend as frontal boundary sinks southward over
the coastal waters late Saturday. Westerly winds may pickup a bit
going into Saturday causing a slight build in seas. With the passage
of the boundary, a brief period of offshore flow sets up late
Saturday into Sunday. The front settles south of the coastal waters
early next week and stalls while high pressure builds into the
southeast. This results in more of an easterly wind component on
Monday. Small chances of showers and storms. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 26, 5:52 AM CDT, 14 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
552 AM CDT Wed Jul 26 2017

ALZ059-261>266-FLZ201>206-271100-
Escambia-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-
552 AM CDT Wed Jul 26 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Heat indices will range from 100 to 106 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat indices will range from 100 to 107 degrees both Thursday and
Friday afternoons. Localized higher indices are possible along the
coast.

Gusty winds, frequent lightning, and locally heavy rains can be
expected with the stronger thunderstorms that develop each day.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not expected
through Tuesday.

GMZ630>635-650-655-670-675-271100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
552 AM CDT Wed Jul 26 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds, waves and seas locally higher in and near scattered to
numerous thunderstorms over the weekend. Frequent lightning
activity likely in and near any of the stronger storms.

In the hours before

Local storm report, Jul 26, 6:17 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
617 PM CDT WED JUL 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND GST     2 SW VALPARAISO         30.50N 86.51W
07/26/2017  M40.00 MPH       OKALOOSA           FL   AWOS

            AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 40MPH AT
            EGLIN AFB.

0513 PM     MARINE TSTM WIND 4 W DESTIN              30.40N 86.56W
07/26/2017  M45.00 MPH       GMZ635             FL   MESONET

            AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 45MPH AT THE
            WEATHERFLOW SITE XFWB AT FORT WALTON BEACH.

0516 PM     MARINE TSTM WIND 6 WNW DESTIN            30.43N 86.58W
07/26/2017  M41.00 MPH       OKALOOSA           FL   MESONET

            AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 41MPH AT THE
            FORT WALTON BEACH PORT.

0520 PM     MARINE TSTM WIND 2 SSW FORT WALTON BEACH 30.39N 86.59W
07/26/2017  M43.00 MPH       GMZ655             FL   MESONET

            AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 43MPH AT
            WEATHERFLOW SITE XOPF ON THE OKALOOSA ISLAND FISHING
            PIER.

&&

MB
Local storm report, Jul 26, 6:23 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
623 PM CDT WED JUL 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     MARINE TSTM WIND 2 E CASWELL             30.30N 87.51W
07/26/2017  M39 MPH          GMZ633             AL   MESONET

            AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 39MPH AT
            WEATHERFLOW SITE XMLP AT MILL POINT NEAR ORANGE BEACH.

&&

MB
Special weather statement, Jul 26, 6:23 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
623 PM CDT WED JUL 26 2017

ALZ056-059-060-FLZ203-205-270000-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
623 PM CDT WED JUL 26 2017

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...OKALOOSA
AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 700 PM CDT...

At 622 PM CDT, strong thunderstorms were located 11 miles northwest
of Lockhart, or 12 miles south of Andalusia, moving south at 20 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Crestview, Andalusia, Opp, Florala, Baker, River Falls, Red Level,
Laurel Hill, Lockhart, Heath and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8628 3099 8639 3054 8640 3054 8647
      3069 8700 3146 8665 3134 8619
TIME...MOT...LOC 2322Z 018DEG 25KT 3113 8648
Special weather statement, Jul 26, 7:16 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
716 PM CDT WED JUL 26 2017

ALZ059-FLZ202>206-270100-
Escambia AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
716 PM CDT WED JUL 26 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL ESCAMBIA...OKALOOSA...SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 800 PM CDT...

At 715 PM CDT, the strong thunderstorms were located from near Point
Baker to near Niceville, and moving south at 20 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Destin, Eglin AFB,
Pace, Milton, Valparaiso, Gulf Breeze, Goulding, Mary Esther, Bagdad
and Ocean City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8742 3104 8701 3091 8639 3046 8639
      3047 8630 3048 8628 3039 8629 3040 8629
      3042 8631 3038 8633 3040 8639 3038 8640
      3038 8650 3029 8650 3029 8680 3025 8700
TIME...MOT...LOC 0015Z 012DEG 17KT 3072 8705 3054 8646
Special weather statement, Jul 26, 7:59 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
759 PM CDT WED JUL 26 2017

ALZ059-264-266-FLZ201>206-270145-
Baldwin Coastal AL-Baldwin Central AL-Escambia AL-Escambia Inland FL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
759 PM CDT WED JUL 26 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...SOUTHWESTERN ESCAMBIA...SOUTHERN
OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES UNTIL 845 PM CDT...

At 758 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles southwest of Bratt to 9 miles south of Santa
Rosa Beach, and moving southwest at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Gonzalez, Destin, Eglin AFB, Foley, Pace,
Milton, Gulf Breeze, Goulding, Mary Esther, Robertsdale, Century and
Bagdad.

LAT...LON 3037 8786 3104 8739 3043 8639 3038 8640
      3038 8650 3029 8650 3029 8680 3025 8703
TIME...MOT...LOC 0058Z 048DEG 13KT 3081 8753 3023 8626
Special weather statement, Jul 26, 8:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
847 PM CDT WED JUL 26 2017

ALZ262>266-FLZ201>204-270230-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
847 PM CDT WED JUL 26 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE...BALDWIN...SOUTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES UNTIL 930 PM CDT...

At 847 PM CDT, the strong thunderstorms were located along a line
extending from near Stapleton to 13 miles southwest of Pensacola
Beach, and moving southwest at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Downtown Mobile, Pensacola, Ferry Pass, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Gonzalez, Gulf
Shores, Foley, Pace, Theodore, Gulf Breeze, Orange Beach, Spanish
Fort, Goulding and Robertsdale.

LAT...LON 3022 8792 3033 8800 3033 8798 3034 8801
      3063 8824 3098 8746 3035 8689 3025 8700
      3022 8720
TIME...MOT...LOC 0147Z 050DEG 25KT 3080 8775 3015 8725

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:21 PM CDTSpecial Marine WarningMOB54 min
Jul 26, 7:54 PM CDTSpecial Marine WarningMOB96 min
Jul 26, 10:31 PM CDTSpecial Marine WarningMOB59 min
Jul 26, 10:55 PM CDTSpecial Marine WarningMOB65 min
Jul 27, 2:27 PM CDTSpecial Weather StatementMOBMobile33 min
Jul 27, 2:39 PM CDTSpecial Marine WarningMOB66 min
Jul 27, 3:53 PM CDTAreal Flood AdvisoryMOBMobile112 min
Jul 27, 3:56 PM CDTSpecial Weather StatementMOBMobile34 min
Jul 27, 5:56 PM CDTSpecial Marine WarningMOB64 min
Jul 27, 6:02 PM CDTSpecial Weather StatementMOBButler58 min
Jul 27, 6:19 PM CDTSpecial Marine WarningMOB56 min
Jul 26, 7:16 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa44 min
Jul 26, 7:59 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa46 min
Jul 27, 5:53 PM CDTSpecial Weather StatementMOBEscambia52 min
Jul 27, 5:58 PM CDTSpecial Weather StatementMOBEscambia47 min
Jul 27, 6:14 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa44 min
Jul 27, 6:34 PM CDTSpecial Weather StatementMOBSanta Rosa41 min
Jul 27, 6:46 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa119 min
Jul 27, 6:54 PM CDTSpecial Weather StatementMOBEscambia51 min

Nearby

Special Weather Statements in Alabama, 2017Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.